Get your Health question answered in 3 easy steps

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is lower leg pain an indication of possible blood clot?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Sat, 23 Aug 2014 in Veins and Arteries
Question: I had a pain when walking in my lower leg and then og suddenly went away. Does that sound symptomatic of a blood clot?
doctor
Answered by Dr. Grzegorz Stanko 12 minutes later
Brief Answer:
No.

Detailed Answer:
Hello!

Thank you for the query.

Where was this pain located? Was it calf pain or ankle pain?
Veins thrombosis symptoms are different depending if its deep or superficial veins thrombosis.
Superficial veins thrombosis gives usually hardness and localized pain in the vein area. Pain while walking is less probable.
Deep veins thrombosis usually gives swelling, pain and hardness of the calf, the leg gets warmer than the other one. Pain is more intensive while walking.
Deep veins thrombosis pain usually does not disappear suddenly. Its impossible.
That is why I do not think that your pain was caused by blood clot.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 7 minutes later
the pain was in my left leg, on the front outer left side about halfway between my foot and knee. When I was walking it felt like my leg might snap in half - like there was a weak spot there. I can still feel the pain very very mildly.
doctor
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
.

Detailed Answer:
This sounds more like a stretched muscle. However superficial veins thrombosis is also possible. As it is almost gone, no need to do anything with it. If it will appear again, than consult your doctor.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 5 minutes later
the diminished pain isn't symptomatic of the clot ha ing traveled or anything? thanks!
doctor
Answered by Dr. Grzegorz Stanko 22 minutes later
Brief Answer:
.

Detailed Answer:
No, it does not sound like a blood clot for sure. Not anything you should be worried about.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 1 minute later
thank you.
doctor
Answered by Dr. Grzegorz Stanko 3 minutes later
Brief Answer:
.

Detailed Answer:
You are welcome.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on Thrombosis

doctor1 MD

Is vascular inflamation and cerebral venous thrombosis of the brain the same thing? We've been getting all kinds of diagnosis for my mom. MRI/MRV shows something definitely something in her brain. Her symptons are severe headaches, confusion, nausea, etc

doctor1 MD

Hello, I just visited this site suddenly, it would be really helpful if you can help with some tips. I have Ulcerative Colitis with Piles. Right now, I am undergoing Kshara Sutra Treatment for Piles. I decided for KS treatment because my Colonoscopy report showed Thrombosis Prolapsed Pile which was hurting. However, my Piles doctor said that he can guarentee treatment for Piles but can't say anything about Thrombosis Pile (Blot Clot). In short,
"How can I avoid Thrombosis Pile in future"

doctor1 MD

To avoid emergency room visit ; is it safe for me to wait until tomorrow to see a doctor? Eight days ago I dropped a timber on my foot-immediate x ray said not broken. As with other bruises it is swollen more than normal . Blue has settled on top...

doctor1 MD

5 weeks after receiving a flu shot my shoulder is still very tight and painful enough to cause me to lose sleep at night. I must get up and exercise my shoulder in order to get any relief. In the day when I am using my arm and shoulder,not much...

doctor1 MD

what can cause sudden loss of hearing other than blunt trauma?

doctor1 MD

My husband has portal vein thrombosis with portal hypertension. Due to an increase in his propranolol to 80mg he has not had a bleeding episode in over 18 mo. He suffers from ascites and this past November he developed blood clots in each leg. His gastro specialist got him in with a hematologist who started him on lovinox injections once per day of 100 mg. His blood labs reflect that his liver is working well, although a biopsy reflects some stenosis. Should he be seen by a vascular expert?

doctor1 MD

My name is Ram Krishan Sachdeva (M -65 yrs). On 29th June I visited a Cardiologist with persistent(past 2 days) left leg calf pain (Cramp like). After Clinical investigations and Venous Doppler test it was diagonised as: Unprovoked DVT (Deep Vein Thrombosis) and I was put on Inj. Clexane 0.4 mg for 5 days extended by another 2 days, and Warfarine-3mg/day which was increased to 5mg from 1st July,2011 with regular monitoring of INR till target achieved. INR which was initially 1.25 increased to 2.52 on 5th July. After ECHO/ECG etc tests I was advised to continue Warfarine-5mg and to repeat INR after one month. On 21st (July)morning I started having abdomen pain and subsequently Nausea/ burping & vomitting. I was hospitalised in the evening- Ultrasound showed blockage of Intestine?(Chest X-ray and CTC Scan was also done). Next morning ( 22nd July) since problem was persisting I shifted to a Speciality Hospital in New Delhi(India). Laparoscopy Operation of Intestine had to be postponed for 3 days as the Blood was too thin(INR 5.4 and PTT 54). Laparoscopic Check showed blood/blood Clots all over Intestine which were flushed out. Twice endoscopy/Enteroscopy was carried out. Color Dopler test carried out on 28th July showed no DVT/no clots The Diogonosis was: •     Intramural jejunal hematoma(Warfarin induced) with Intestine obstruction, •      FUC of doubtful deep vein thrombosis, I am Hypertension and on regular use of Telma-H for past many years T.K.R(Bilateral-both knees) was done two years back. High resolution Duplex scanning of the Veins of left lower limb along with detailed color flow Angio and road mapping was done on 20th august which shows: •     Residual Thrombus seen in the Prox.seg. of Lt. Post. Tib Vein •     Diameter stenosis:Lt. Post Tib v.-prox.seg.-70% •     Venous Blood is high viscous. •     Valsalva sign-positive on the left side •     Augmentation reaction +ve with bi-directional flow at the Lt. Sapheno-Fem & Lt. Sapheno-Popi.junctions suggestive of Venous Valve insufficiency. •     Lt. Long Saph. v. and Lt. Short Saph.v. are Dilated and Varicosed along with branch varicosity •     Dia. Of superficial veins: 1.     Lt. long Sph.v-SF junction-13mm 2.     Lt. long Sph.v-mid. Thigh- 6-5 mms 3.     Lt. long Sph.v-mid calf.- 5-4 mms 4.     Lt. short Sph.v- 4-5 mms •     An incompetent perforator(dia-4mm) seen in Lt. lower mid calf region medially •     Odeama of soft tissue and hyperpigmentation of the lower legs I have been advised Actrom 1mg/2mg alternate days and to do PTT after 10 days of use of medicine, Compression Stockings during day time and elevation of legs. Now I seek your opinion/advice. Warfarine was stopped on 21st july itself.